Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Inequalities of Reid type and Furuta


Author: C.-S. Lin
Journal: Proc. Amer. Math. Soc. 129 (2001), 855-859
MSC (1991): Primary 47A63
Published electronically: September 20, 2000
MathSciNet review: 1709759
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Two of the most useful inequality formulas for bounded linear operators on a Hilbert space are the Löwner-Heinz and Reid's inequalities. The first inequality was generalized by Furuta (so called the Furuta inequality in the literature). We shall generalize the second one and obtain its related results. It is shown that these two generalized fundamental inequalities are all equivalent to one another.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A63

Retrieve articles in all journals with MSC (1991): 47A63


Additional Information

C.-S. Lin
Affiliation: Department of Mathematics, Bishop’s University, Lennoxville, Quebec, Canada J1M 1Z7
Email: plin@ubishops.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05650-1
PII: S 0002-9939(00)05650-1
Keywords: Positive operator, Hermitian operator, polar decomposition, L\"{o}wner-Heinz inequality, Reid's inequality, Furuta's inequality, contraction
Received by editor(s): May 25, 1999
Published electronically: September 20, 2000
Dedicated: Dedicated to Professor Jone Lin on his retirement
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2000 American Mathematical Society